Statins May Cause Fatigue
A new study links the widely prescribed cholesterol-lowering drugs called statins to increased fatigue in patients.
Researchers at the Department of Medicine at the University of California San Diego followed 1,016 healthy adults who were randomly given low doses of Zocor (simvastatin) and Pravachol (pravastatin) or a placebo, according to Scientific American. They found that the statins greatly contributed to the patients’ lack of energy after exercising, especially in women.
“Exertional fatigue not only predicts actual participation in exercise, but lower energy and greater exertional fatigue may signal triggering of mechanisms by which statins may adversely affect cell health,” Beatrice Golomb, co-author of study.
The study, published in the Archives of Internal Medicine, also noted that the findings should remind doctors and patients that it is imperative to weigh the pros and cons of statins before deciding to take them.
If you or a loved one has been harmed by a dangerous drug, contact Sokolove Law for a free legal consultation and to find out if a dangerous drug lawyer may be able to help you. For legal help, call (800) 581-6358.